Alert archive / Mississippi / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 26, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 10, 2018, 9:29 PM CST for Bolivar County, Washington County, Mississippi; Chicot County, Arkansas. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 10, 2018, 9:29 PM CST (03:29 UTC)
- Expired
- Mar 10, 2018, 10:15 PM CST
- In force
- 46 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Chicot County, AR, Bolivar County, MS, Washington County, MS
The radar
The Little Rock radar (KLZK), 173 km from the middle of the area, began a volume at 03:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 10, 10:09 PM CST | HAIL 1.75 | 2 W Metcalfe, MS | GOLF BALL SIZE HAIL COVERING THE GROUND NEAR METCALFE, MS REPORTED BY SPOTTER. |
| Mar 10, 10:10 PM CST | HAIL 2.75 | 2 W Metcalfe, MS | BASEBALL SIZE HAIL REPORTED VIA SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 40 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 10, 8:33 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 3.5 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 54 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1700 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
704
WUUS54 KJAN 110329
SVRJAN
ARC017-MSC011-151-110415-
/O.NEW.KJAN.SV.W.0026.180311T0329Z-180311T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
929 PM CST SAT MAR 10 2018
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
Northeastern Chicot County in southeastern Arkansas...
Northwestern Washington County in northwestern Mississippi...
Southwestern Bolivar County in northwestern Mississippi...
* Until 1015 PM CST
* At 928 PM CST, a severe thunderstorm was located near Arkansas
City, or 10 miles northeast of Dermott, moving southeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Scott and Lamont around 945 PM CST.
Winterville around 950 PM CST.
Greenville around 955 PM CST.
Metcalfe around 1000 PM CST.
Leland around 1005 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3348 9081 3325 9099 3354 9141 3356 9139
3356 9135 3352 9135 3353 9133 3352 9132
3352 9125 3356 9124 3358 9115 3360 9113
3362 9113 3364 9116 3366 9122 3368 9123
3367 9122
TIME...MOT...LOC 0328Z 304DEG 33KT 3359 9127
HAIL...1.00IN
WIND...60MPH
$$
TW2 follow-up statements
348
WWUS54 KJAN 110343
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
943 PM CST SAT MAR 10 2018
ARC017-MSC011-151-110415-
/O.CON.KJAN.SV.W.0026.000000T0000Z-180311T0415Z/
Chicot AR-Washington MS-Bolivar MS-
943 PM CST SAT MAR 10 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CST
FOR NORTHEASTERN CHICOT...NORTHWESTERN WASHINGTON AND SOUTHWESTERN
BOLIVAR COUNTIES...
At 943 PM CST, a severe thunderstorm was located near Lamont, or 9
miles northwest of Greenville, moving southeast at 40 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe storm will be near...
Greenville and Metcalfe around 955 PM CST.
Leland around 1005 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3348 9081 3325 9099 3354 9141 3356 9139
3356 9135 3352 9135 3353 9133 3352 9132
3352 9125 3356 9124 3358 9115 3360 9113
3362 9113 3364 9116 3366 9122 3368 9123
3367 9122
TIME...MOT...LOC 0343Z 304DEG 33KT 3351 9113
HAIL...1.75IN
WIND...60MPH
$$
TW473
WWUS54 KJAN 110400
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
1000 PM CST SAT MAR 10 2018
ARC017-MSC011-110409-
/O.CAN.KJAN.SV.W.0026.000000T0000Z-180311T0415Z/
Chicot AR-Bolivar MS-
1000 PM CST SAT MAR 10 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHICOT AND
SOUTHWESTERN BOLIVAR COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 500 AM CDT for
southeastern Arkansas...and northwestern Mississippi.
LAT...LON 3348 9081 3325 9099 3337 9112 3342 9106
3345 9106 3345 9107 3344 9109 3341 9110
3338 9113 3344 9120 3346 9117 3344 9118
3342 9116 3343 9114 3345 9112 3349 9114
3353 9109 3353 9092
TIME...MOT...LOC 0359Z 304DEG 33KT 3342 9098
$$
MSC151-110415-
/O.CON.KJAN.SV.W.0026.000000T0000Z-180311T0415Z/
Washington MS-
1000 PM CST SAT MAR 10 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CST
FOR NORTHWESTERN WASHINGTON COUNTY...
At 959 PM CST, a severe thunderstorm was located over Metcalfe, or
near Leland, moving southeast at 40 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe storm will be near...
Leland around 1005 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3348 9081 3325 9099 3337 9112 3342 9106
3345 9106 3345 9107 3344 9109 3341 9110
3338 9113 3344 9120 3346 9117 3344 9118
3342 9116 3343 9114 3345 9112 3349 9114
3353 9109 3353 9092
TIME...MOT...LOC 0359Z 304DEG 33KT 3342 9098
HAIL...1.50IN
WIND...60MPH
$$
TWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 6:32 PM CST, 2 hours 57 minutes earlier.
Area forecast discussion, Mar 10, 6:32 PM CST, 2 hours 57 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 632 PM CST Sat Mar 10 2018 .UPDATE... Updated for 00Z aviation discussion && .AVIATION... 00Z TAF discussion: Isold TSRA wl cont to track east along and north of HWY 82 this evng before more widespread TSRA activity spreads into the area from the northwest. VFR conds wl prevail away from TSRA activity but conditions are expected to lower from the nw after 05Z. IFR conds are expected to prevail Sunday morning then gradually improve to MVFR cigs during the aftn. /22/ && .DISCUSSION... Today and Tonight...Weak low level southerly flow has allowed afternoon warming to mix away any appreciable moisture from earlier. Thus, convection that has developed in the deeper moisture west of the MS river has had trouble moving to the east. Better low level moisture will begin spreading back into the area tonight as flow increases in advance of a storm system rapidly dropping southeast from the Plains. Sharpening warm frontal boundary over the northern portions looks to briefly push north during the evening, then come back south as upper support moves in. Deep shear already in place and increasing moisture/instability will allow for supercell development along the boundary later tonight with cells moving southeast along it. Cells along the boundary look to eventually congeal into a QLCS after midnight and begin pushing south. Though the CAM guidance has been consistent with this scenario, differences do exist with the timing which will affect just how far south the severe weather threat exists later tonight. Although convection may begin to impact far southern areas during the diurnal convective minimum around mid morning, frontal boundary along with increasing heating should be sufficient maintain a marginal severe weather threat there./26/ .Sunday night through Friday night...Pretty quiet long term is in store for the ArkLaMiss. A few lingering showers will be possible in the east and southeast Sunday evening, but all of the activity should move east by midnight. Cold high pressure ridging will build in overnight, with lows falling into the upper 30s to low 40s. High pressure will continue to build in across the area on Monday, with cool high temperatures in the 50s across most of the area. Another cold front will move across the area Tuesday morning and this will mainly be a reinforcing shot of cold air. Little will change Tuesday into Wednesday, but overnight lows will fall below freezing, mainly for areas along and east of I-55 and north of I-20. An elevated frost/freeze area has been introduced for in the HWO and Graphicasts. Another cold night is on tap Wednesday night with lows falling into the low/mid 30s once again. The surface high will shift to the east on Thursday, and this will allow for warmer temperatures in the 60s on Thursday. Both the GFS/ECMWF indicate that moisture will increase on Friday into the weekend, with an increased chance for showers/thunderstorms./15/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 62 70 40 58 / 53 86 12 3 Meridian 59 71 41 58 / 48 88 18 4 Vicksburg 62 68 41 58 / 54 70 9 2 Hattiesburg 62 74 44 62 / 40 73 31 3 Natchez 65 73 41 58 / 53 74 13 2 Greenville 57 64 39 56 / 82 18 4 1 Greenwood 58 65 39 55 / 93 26 5 3 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 15/22/26
Hazardous weather outlook, Mar 10, 2:39 PM CST, 6 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 239 PM CST Sat Mar 10 2018 ARZ074-075-LAZ007>009-MSZ040>043-047-112045- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Issaquena- Sharkey-Yazoo-Madison MS-Warren- 239 PM CST Sat Mar 10 2018 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, and west central Mississippi. .DAY ONE...Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Tonight Severe storms will be possible tonight with the main risks being large hail and damaging winds, although a few tornadoes cannot be ruled out. (www.weather.gov/images/jan/graphicast/image2.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday Frost will be possible Tuesday night and Wednesday night as low temperatures fall to around freezing with light winds and clear skies. Minor damage to unprotected sensitive vegetation is possible. As this is still a few days away, expected conditions and affected areas may change. (www.weather.gov/images/jan/graphicast/image4.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. MSZ018-019-025>028-034>037-112045- Bolivar-Sunflower-Leflore-Grenada-Carroll-Montgomery-Washington- Humphreys-Holmes-Attala- 239 PM CST Sat Mar 10 2018 This hazardous weather outlook is for portions of central Mississippi, north central Mississippi, and northwest Mississippi. .DAY ONE...Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Tonight FLOODING THREAT...Limited TIMING...Tonight Severe storms will be possible tonight with the main risks being large hail and damaging winds, although a few tornadoes cannot be ruled out. Localized flash flooding will be possible tonight as thunderstorms will have the potential to bring 1 to 3 inches of rainfall in a relatively short amount of time. The flooding threat will be greatest in backwater areas along the Mississippi River. (www.weather.gov/images/jan/graphicast/image2.png) (www.weather.gov/images/jan/graphicast/image3.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday Frost will be possible Tuesday night and Wednesday night as low temperatures fall to around freezing with light winds and clear skies. Minor damage to unprotected sensitive vegetation is possible. As this is still a few days away, expected conditions and affected areas may change. (www.weather.gov/images/jan/graphicast/image4.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. MSZ029>033-038-039-046-112045- Webster-Clay-Lowndes-Choctaw-Oktibbeha-Winston-Noxubee-Kemper- 239 PM CST Sat Mar 10 2018 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, north central Mississippi, and northeast Mississippi. .DAY ONE...Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Tonight FLOODING THREAT...Limited TIMING...Tonight Isolated severe storms will be possible tonight with the main risks being large hail and damaging winds, although a tornado cannot be ruled out. Localized flash flooding will be possible tonight as thunderstorms will have the potential to bring 1 to 3 inches of rainfall in a relatively short amount of time. The flooding threat will be greatest in backwater areas along the Mississippi River. (www.weather.gov/images/jan/graphicast/image2.png) (www.weather.gov/images/jan/graphicast/image3.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday Frost will be possible Tuesday night and Wednesday night as low temperatures fall to around freezing with light winds and clear skies. Minor damage to unprotected sensitive vegetation is possible. As this is still a few days away, expected conditions and affected areas may change. (www.weather.gov/images/jan/graphicast/image4.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. LAZ015-016-023>025-MSZ044-045-048>057-112045- Richland-Madison LA-Franklin LA-Catahoula-Tensas-Leake-Neshoba- Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-Simpson- Smith-Jasper- 239 PM CST Sat Mar 10 2018 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, east central Mississippi, and southwest Mississippi. .DAY ONE...Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Tonight Isolated severe storms will be possible tonight with the main risks being large hail and damaging winds, although a tornado cannot be ruled out. (www.weather.gov/images/jan/graphicast/image2.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday Frost will be possible Tuesday night and Wednesday night as low temperatures fall to around freezing with light winds and clear skies. Minor damage to unprotected sensitive vegetation is possible. As this is still a few days away, expected conditions and affected areas may change. (www.weather.gov/images/jan/graphicast/image4.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. LAZ026-MSZ058>062-112045- Concordia-Clarke-Jefferson-Adams-Franklin MS-Lincoln- 239 PM CST Sat Mar 10 2018 This hazardous weather outlook is for portions of northeast Louisiana, east central Mississippi, south central Mississippi, and southwest Mississippi. .DAY ONE...Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Tonight through Sunday Isolated severe storms will be possible tonight into Sunday morning with the main risks being large hail and damaging winds, although a tornado cannot be ruled out. (www.weather.gov/images/jan/graphicast/image2.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday Frost will be possible Tuesday night and Wednesday night as low temperatures fall to around freezing with light winds and clear skies. Minor damage to unprotected sensitive vegetation is possible. As this is still a few days away, expected conditions and affected areas may change. (www.weather.gov/images/jan/graphicast/image4.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Sunday. MSZ063>066-072>074-112045- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 239 PM CST Sat Mar 10 2018 This hazardous weather outlook is for portions of south central Mississippi, and southeast Mississippi. .DAY ONE...Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Sunday Isolated severe storms will be possible Sunday morning with the main risks being large hail and damaging winds, although a tornado cannot be ruled out. (www.weather.gov/images/jan/graphicast/image2.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday Frost will be possible Tuesday night and Wednesday night as low temperatures fall to around freezing with light winds and clear skies. Minor damage to unprotected sensitive vegetation is possible. As this is still a few days away, expected conditions and affected areas may change. (www.weather.gov/images/jan/graphicast/image4.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Sunday. 26 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. *FLOODING* Extreme...Confident in significant flooding. Significant...Significant flooding possible. Elevated...Confident in flooding. Limited...Flooding possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... www.weather.gov/jan/safe Latest Weather Briefing... www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... www.spc.noaa.gov/ Meso Analysis... www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... www.spc.noaa.gov/products/outlook/ Storm Reports... www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... www.weather.gov/jan/precipmaps River Forecast Center... www.weather.gov/lmrfc/ Significant River Flood Outlook... www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Special weather statement, Mar 10, 6:52 PM CST, 2 hours 37 minutes before
Special Weather Statement National Weather Service Jackson MS 652 PM CST SAT MAR 10 2018 MSZ019-025-110145- Leflore MS-Sunflower MS- 652 PM CST SAT MAR 10 2018 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL SUNFLOWER AND WEST CENTRAL LEFLORE COUNTIES UNTIL 745 PM CST... At 652 PM CST, Meteorologists were tracking a strong thunderstorm over Blaine, or 7 miles south of Ruleville, moving east at 20 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Blaine around 700 PM CST. Sunflower around 705 PM CST. Other locations impacted by this storm include Doddsville. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3358 9067 3369 9061 3363 9033 3347 9040 TIME...MOT...LOC 0052Z 284DEG 16KT 3362 9057 TW
Special weather statement, Mar 10, 8:08 PM CST, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Jackson MS
808 PM CST SAT MAR 10 2018
MSZ018-110300-
Bolivar MS-
808 PM CST SAT MAR 10 2018
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL BOLIVAR COUNTY
UNTIL 900 PM CST...
At 808 PM CST, Meteorologists were tracking a strong thunderstorm
near Rosedale, moving east at 30 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Renova around 840 PM CST.
Mound Bayou around 845 PM CST.
Other locations impacted by this storm include Winstonville, Beulah,
Pace and Merigold.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3372 9066 3368 9103 3372 9106 3371 9109
3377 9110 3378 9105 3376 9103 3376 9101
3378 9099 3379 9099 3380 9100 3382 9105
3383 9103 3395 9066
TIME...MOT...LOC 0208Z 255DEG 27KT 3377 9101
TWSpecial weather statement, Mar 10, 8:21 PM CST, 1 hour 8 minutes before
Special Weather Statement National Weather Service Jackson MS 821 PM CST SAT MAR 10 2018 MSZ036-110300- Holmes MS- 821 PM CST SAT MAR 10 2018 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL HOLMES COUNTY UNTIL 900 PM CST... At 820 PM CST, Meteorologists were tracking a strong thunderstorm near Tchula, or 9 miles north of Thornton, moving east at 30 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Tchula around 830 PM CST. Howard around 835 PM CST. Lexington around 855 PM CST. Franklin around 900 PM CST. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3315 9033 3328 9033 3324 8990 3303 9000 TIME...MOT...LOC 0220Z 288DEG 25KT 3321 9029 TW
Special weather statement, Mar 10, 8:23 PM CST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Jackson MS
823 PM CST SAT MAR 10 2018
MSZ018-110315-
Bolivar MS-
823 PM CST SAT MAR 10 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN BOLIVAR COUNTY
UNTIL 915 PM CST...
At 823 PM CST, Meteorologists were tracking a strong thunderstorm
over Arkansas City, or 10 miles southeast of Rohwer, moving east at
20 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Scott and Lamont around 845 PM CST.
Benoit around 900 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3353 9094 3353 9122 3356 9123 3358 9118
3358 9115 3360 9113 3362 9113 3365 9117
3366 9122 3369 9122 3371 9116 3367 9113
3366 9108 3368 9103 3372 9106 3370 9111
3373 9115 3375 9099
TIME...MOT...LOC 0223Z 263DEG 18KT 3363 9121
TWSpecial weather statement, Mar 10, 9:01 PM CST, 28 minutes before
Special Weather Statement
National Weather Service Jackson MS
901 PM CST SAT MAR 10 2018
MSZ036-037-044-110345-
Attala MS-Leake MS-Holmes MS-
901 PM CST SAT MAR 10 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LEAKE...
SOUTHEASTERN HOLMES AND SOUTHERN ATTALA COUNTIES UNTIL 945 PM CST...
At 901 PM CST, Meteorologists were tracking a strong thunderstorm
over Mcmillan, or near Durant, moving southeast at 35 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Durant and Goodman around 905 PM CST.
Newport around 920 PM CST.
Mcadams around 925 PM CST.
Kosciusko around 930 PM CST.
Thomastown around 935 PM CST.
Smyrna around 945 PM CST.
Other locations impacted by this storm include Sallis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
A severe thunderstorm watch remains in effect until 500 AM CDT for
central Mississippi.
LAT...LON 3307 8944 3277 8960 3285 8973 3288 8973
3288 8979 3304 9004 3318 9001
TIME...MOT...LOC 0301Z 296DEG 32KT 3307 8992
TWSpecial weather statement, Mar 10, 9:07 PM CST, 22 minutes before
Special Weather Statement
National Weather Service Jackson MS
907 PM CST SAT MAR 10 2018
MSZ018-110345-
Bolivar MS-
907 PM CST SAT MAR 10 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BOLIVAR COUNTY
UNTIL 945 PM CST...
At 907 PM CST, Meteorologists were tracking a strong thunderstorm
over Benoit, or 13 miles west of Shaw, moving east at 25 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Shaw around 935 PM CST.
Cleveland, Renova and Boyle around 945 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
A severe thunderstorm watch remains in effect until 500 AM CDT for
northwestern Mississippi.
LAT...LON 3381 9070 3365 9066 3362 9066 3362 9076
3358 9076 3356 9102 3367 9105 3368 9103
3370 9104
TIME...MOT...LOC 0307Z 256DEG 23KT 3365 9099
TWThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 6:18 PM CST | Special Weather Statement | JAN | Sunflower | 42 min |
| Mar 10, 6:52 PM CST | Special Weather Statement | JAN | Sunflower | 53 min |
| Mar 10, 8:08 PM CST | Special Weather Statement | JAN | Bolivar | 52 min |
| Mar 10, 8:21 PM CST | Special Weather Statement | JAN | Holmes | 39 min |
| Mar 10, 8:32 PM CST | Severe Thunderstorm Warning | JAN | Holmes | 28 min |
| Mar 10, 9:01 PM CST | Special Weather Statement | JAN | Attala | 44 min |
| Mar 10, 9:07 PM CST | Special Weather Statement | JAN | Bolivar | 38 min |
| Mar 10, 9:40 PM CST | Special Weather Statement | JAN | Noxubee | 35 min |
| Mar 10, 9:48 PM CST | Special Weather Statement | JAN | Attala | 42 min |
| Mar 10, 10:08 PM CST | Severe Thunderstorm Warning | JAN | Humphreys, Sunflower, Washington | 52 min |
| Mar 10, 10:10 PM CST | Severe Thunderstorm Warning | JAN | Attala, Leake, Neshoba, Winston | 50 min |
| Mar 10, 10:28 PM CST | Flash Flood Warning | JAN | Noxubee, Winston | 3 hr |
| Mar 10, 10:38 PM CST | Severe Thunderstorm Warning | JAN | Neshoba, Winston | 67 min |
| Mar 10, 10:46 PM CST | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Yazoo | 59 min |
| Mar 10, 11:11 PM CST | Severe Thunderstorm Warning | JAN | Sharkey, Washington | 64 min |
| Mar 10, 11:13 PM CST | Special Weather Statement | JAN | Yazoo | 47 min |
| Mar 10, 11:26 PM CST | Severe Thunderstorm Warning | JAN | Holmes, Madison, Yazoo | 49 min |
| Mar 10, 11:27 PM CST | Severe Thunderstorm Warning | JAN | Holmes | 63 min |
| Mar 10, 11:28 PM CST | Flash Flood Warning | JAN | Humphreys, Sunflower, Washington | 3 hr |
| Mar 10, 11:37 PM CST | Severe Thunderstorm Warning | JAN | Kemper, Neshoba | 38 min |
| Mar 10, 11:42 PM CST | Severe Thunderstorm Warning | JAN | Holmes, Yazoo | 33 min |
| Mar 11, 12:02 AM CST | Severe Thunderstorm Warning | JAN | Attala, Leake, Madison | 58 min |
| Mar 11, 12:11 AM CST | Special Weather Statement | JAN | Kemper | 64 min |
| Mar 11, 12:11 AM CST | Severe Thunderstorm Warning | JAN | Attala, Holmes, Madison, Yazoo | 64 min |
| Mar 11, 12:13 AM CST | Severe Thunderstorm Warning | JAN | Humphreys, Sharkey, Yazoo | 77 min |
| Mar 11, 12:51 AM CST | Severe Thunderstorm Warning | JAN | Holmes, Madison, Yazoo | 69 min |
| Mar 11, 12:55 AM CST | Special Weather Statement | JAN | Leake | 65 min |
| Mar 11, 1:01 AM CST | Severe Thunderstorm Warning | JAN | Issaquena, Washington | 19 min |
| Mar 11, 1:13 AM CST | Special Weather Statement | JAN | Leake | 47 min |
| Mar 11, 1:25 AM CST | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 56 min |
| Mar 11, 1:27 AM CST | Severe Thunderstorm Warning | JAN | Issaquena | 63 min |
| Mar 11, 1:49 AM CST | Severe Thunderstorm Warning | JAN | Leake, Madison, Scott | 41 min |
| Mar 11, 1:51 AM CST | Tornado Warning | JAN | Madison | 24 min |
| Mar 11, 3:08 AM CDT | Severe Thunderstorm Warning | JAN | Rankin, Scott, Smith | 67 min |
| Mar 11, 3:29 AM CDT | Special Weather Statement | JAN | Newton | 46 min |
| Mar 11, 4:06 AM CDT | Severe Thunderstorm Warning | JAN | Jasper, Smith | 54 min |
| Mar 11, 4:07 AM CDT | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale, Newton | 53 min |
| Mar 11, 8:14 AM CDT | Special Weather Statement | JAN | Wilkinson | 31 min |
| Mar 10, 8:23 PM CST | Special Weather Statement | JAN | Desha | 52 min |
| Mar 10, 9:46 PM CST | Special Weather Statement | JAN | Ashley | 44 min |
| Mar 10, 9:57 PM CST | Severe Thunderstorm Warning | JAN | Ashley, Chicot | 48 min |
| Mar 10, 10:24 PM CST | Severe Thunderstorm Warning | JAN | Chicot | 66 min |
| Mar 10, 10:39 PM CST | Severe Thunderstorm Warning | JAN | Chicot | 66 min |
| Mar 11, 12:26 AM CST | Severe Thunderstorm Warning | JAN | Ashley | 79 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2018Severe Thunderstorm Warnings in Arkansas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.